Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 207, NWS Birmingham, AL

July 2, 2012Jefferson County, Walker County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 2, 2012, 7:18 AM CDT for Jefferson County, Walker County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2012, 7:18 AM CDT (12:18 UTC)
Expired
Jul 2, 2012, 7:45 AM CDT
In force
27 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Jefferson County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 64 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2191 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

824 
WUUS54 KBMX 021218
SVRBMX
ALC073-127-021245-
/O.NEW.KBMX.SV.W.0207.120702T1218Z-120702T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
718 AM CDT MON JUL 2 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JEFFERSON COUNTY IN ALABAMA...
  EAST CENTRAL WALKER COUNTY IN ALABAMA...

* UNTIL 745 AM CDT

* AT 718 AM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
  PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED NEAR BURNWELL...OR NEAR DORA...AND
  MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRAYSVILLE...ADAMSVILLE...CARDIFF...BROOKSIDE...FORESTDALE...MILLER
  STEAM PLANT...SAYRE AND PARTRIDGE CROSSROADS.

THIS INCLUDES...
US 78 EXIT NUMBERS 78 THROUGH 87...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3381 8685 3352 8691 3368 8720 3377 8713
TIME...MOT...LOC 1218Z 288DEG 16KT 3368 8706

$$
1 follow-up statement
191 
WWUS54 KBMX 021237
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
737 AM CDT MON JUL 2 2012

ALC127-021247-
/O.CAN.KBMX.SV.W.0207.000000T0000Z-120702T1245Z/
WALKER AL-
737 AM CDT MON JUL 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALKER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3365 8710 3366 8709 3366 8706 3368 8706
      3369 8704 3371 8704 3374 8701 3381 8685
      3352 8691 3363 8710
TIME...MOT...LOC 1237Z 288DEG 16KT 3365 8696

$$

ALC073-021245-
/O.CON.KBMX.SV.W.0207.000000T0000Z-120702T1245Z/
JEFFERSON AL-
737 AM CDT MON JUL 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
JEFFERSON COUNTY UNTIL 745 AM CDT...

AT 732 AM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR
GRAYSVILLE...OR 7 MILES SOUTHEAST OF SUMITON...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  ADAMSVILLE...CARDIFF...BROOKSIDE...FORESTDALE AND DOCENA.

THIS INCLUDES...
US 78 EXIT NUMBERS 81 THROUGH 87...

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3365 8710 3366 8709 3366 8706 3368 8706
      3369 8704 3371 8704 3374 8701 3381 8685
      3352 8691 3363 8710
TIME...MOT...LOC 1237Z 288DEG 16KT 3365 8696

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:30 AM CDT, 48 minutes earlier.

Area forecast discussion, Jul 2, 6:30 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 AM CDT MON JUL 2 2012

.UPDATE...
FOR AVIATION.

&&

.DISCUSSION...

ON GOING CONVECTION...NUMEROUS OUTFLOWS...SURFACE TROUGH...DAYTIME
HIGHS TO NEAR 100...AND WEAKENING UPPER RIDGE MAKE FOR A
PROBLEMATIC POP FORECAST FOR TODAY. SOME OF THE MODELS TRANSITION
THE CENTER OF THE RIDGE OVER US TODAY...OTHERS DO NOT...AND NONE
OF THE MODELS HAVE DONE WELL WITH THE ONGOING CONVECTION. FORECAST
SOUNDINGS FOR TODAY ARE STILL UNSTABLE BUT NOT QUITE AS EXPLOSIVE
AS YESTERDAY. STILL THOUGH...I THINK THERE SHOULD BE A DECENT SHOT
OF ADDITIONAL SCATTERED THUNDERSTORMS DEVELOPING AS WE REACH THE
AFTERNOON PEAK HEATING...ESPECIALLY WITH ALL THE OUTFLOWS THAT ARE
BOUND TO BE LINGERING OVER OR NEARBY THE AREA. BUMPED THE POPS UP
TO THE MID CHANCE RANGE EVERYWHERE AND...OF COURSE...WILL HAVE TO
SEE HOW THINGS WIND DOWN IN THE SOUTHEAST AND NORTHEAST COUNTIES
OVER THE NEXT FEW HOURS. NOT EXPECTING ANYTHING ORGANIZED TODAY
BUT ISOLATED STRONG TO SEVERE STORMS POSSIBLE AGAIN ALONG WITH
VERY HEAVY RAINFALL.

BEYOND TODAY...SEEMS LIKE WE LOSE THE RIDGE AS IT BEGINS TO RE-
CENTER OVER THE MIDDLE OF THE COUNTRY. THIS SHOULD PUT US IN A
FAVORABLE POSITION OF AT LEAST SEEING DIURNALLY DRIVEN
THUNDERSTORMS THAT LINGER INTO THE EVENING HOURS. TEMPERATURES IN
THE UPPER 90S TO LOW 100S AGAIN TODAY BUT SHOULD BEGIN TO BACK
DOWN SLOWLY FOR THE REMAINDER OF THE WEEK.

&&

.AVIATION...

12Z TAF DISCUSSION.

SOME GOOD NEWS ACROSS THE AREA...RAIN HAS CONTINUED FOR A GOOD
PORTION OF THE OVERNIGHT HOURS. BAD NEWS IS THAT THIS HAS CAUSED THE
TAFS TO BE A TOUCH ON THE TOUGH SIDE TRYING TO TIME OUT MORNING
CONVECTION AND THEN AGAIN AFTERNOON CONVECTION. BASED THE INITIAL
TIMING OFF OF CURRENT RADAR TRENDS AND EXPECTED CONDITIONS THIS
MORNING. NOT A SINGLE MODEL HAS A HANDLE ON THINGS SO GOING WITH
PERSISTENCE. THIS AFTERNOON MORE SCATTERED THUNDERSTORMS. GIVEN THE
UNCERTAINTIES ONLY WENT WITH VCTS FOR THE AFTERNOON AS
BOUNDARIES...HEATING...AND STORMS WILL BE VARIABLE ACROSS THE STATE.
MAY BE MORE FOG/HAZE TUESDAY MORNING GIVEN THE MORE PERSISTENT RAIN
OVERNIGHT TONIGHT...BUT WILL EVALUATE WITH NEXT SETS OF TAFS.

&&

.CLIMATE...

SELECTED HEAT RELATED CLIMATE INFORMATION FOR THE NEXT FEW DAYS.

JULY 2

LOCATIONS           RECORD TEMPERATURES     YEAR(S)
----------------    -------------------     -----------
ANNISTON                    102             1954
BIRMINGHAM                  101             1954
MONTGOMERY                  101             1969
TUSCALOOSA                  102             1970

JULY 3

LOCATIONS           RECORD TEMPERATURES     YEAR(S)
----------------    -------------------     -----------
ANNISTON                    100             1970
BIRMINGHAM                  101             1970
MONTGOMERY                  100             1877
TUSCALOOSA                  103             1970

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA.

&&

88/16
Hazardous weather outlook, Jul 2, 6:08 AM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 AM CDT MON JUL 2 2012

ALZ011>015-017>050-031115-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
608 AM CDT MON JUL 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

HIGH TEMPERATURES ACROSS MOST OF CENTRAL ALABAMA WILL AGAIN
APPROACH OR EXCEED THE CENTURY MARK THIS AFTERNOON. HEAT INDICES
WILL REACH THE 100 TO 105 DEGREE RANGE. A HEAT ADVISORY REMAINS IN
EFFECT FOR ALL OF CENTRAL ALABAMA. ALTHOUGH DEPENDING ON THE
OVERALL COVERAGE OF THE SHOWERS THIS MORNING...TEMPERATURES MAY
STRUGGLE TO REACH THE HIGHER VALUES.

THE BEST CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS WILL
BE THIS AFTERNOON STARTING AROUND 1 PM. ANY STORMS THAT DEVELOP
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. THE MAIN THREAT TIME
FOR THE STRONG THUNDERSTORM ACTIVITY WILL BE FROM 1 PM UNTIL 9
PM...AND MAINLY FOR AREAS WEST OF AN ANNISTON TO TROY LINE.

AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT DURING THE MORNING
HOURS AS WELL...ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WITH HOT AND HUMID CONDITIONS TO CONTINUE. ALTHOUGH TEMPERATURES
ARE EXPECTED TO DROP SLIGHTLY...HEAT INDEX VALUES MAY BE HIGH
ENOUGH TO WARRANT ADVISORIES TO BE EXTENDED INTO TUESDAY AND EVEN
WEDNESDAY...BUT CONFIDENCE IS LOWER AS WE MOVE TOWARD MID WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON IF THE COVERAGE OF SEVERE WEATHER INCREASES.

In the hours before

Special weather statement, Jul 2, 4:59 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 AM CDT MON JUL 2 2012

ALZ019-021-026>029-021100-
CALHOUN AL-CLAY AL-CLEBURNE AL-RANDOLPH AL-ST. CLAIR AL-TALLADEGA AL-
459 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLADEGA...EASTERN
ST. CLAIR...NORTHERN RANDOLPH...SOUTHERN CLEBURNE...NORTHEASTERN CLAY
AND SOUTHERN CALHOUN COUNTIES UNTIL 600 AM CDT...

AT 459 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A LINE OF
STRONG THUNDERSTORMS FROM ASHVILLE TO OXFORD TO BARFIELD...MOVING
SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE BUT ARE NOT
LIMITED TO...

  SAKS...
  WEST END-COBB TOWN...
  COBB TOWN...
  FORT MCCLELLAN...
  ANNISTON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3319 8525 3358 8640 3379 8638 3390 8621
      3356 8531
TIME...MOT...LOC 0959Z 293DEG 14KT 3364 8602
Special weather statement, Jul 2, 5:52 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
552 AM CDT MON JUL 2 2012

ALZ029-038-021145-
CHAMBERS AL-RANDOLPH AL-
552 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHAMBERS AND SOUTHERN
RANDOLPH COUNTIES UNTIL 645 AM CDT...

AT 551 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CRYSTAL LAKE TO TRAMMEL
CROSSROADS...AND MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ROANOKE...
  STROUD...
  LAFAYETTE...
  LANETT...
  CRYSTAL LAKE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3285 8518 3293 8559 3308 8559 3309 8560
      3311 8560 3328 8553 3327 8526
TIME...MOT...LOC 1051Z 296DEG 19KT 3324 8539 3299 8556
Special weather statement, Jul 2, 5:54 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 AM CDT MON JUL 2 2012

ALZ021-021130-
CLEBURNE AL-
554 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEBURNE COUNTY
UNTIL 630 AM CDT...

AT 548 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR ABERNATHY...OR 11 MILES SOUTHWEST OF TALLAPOOSA...
MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  RANBURNE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3350 8535 3349 8535 3354 8563 3371 8562
      3372 8535 3368 8533 3349 8530
TIME...MOT...LOC 1054Z 287DEG 23KT 3360 8535
Special weather statement, Jul 2, 6:37 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
637 AM CDT MON JUL 2 2012

ALZ024-021200-
JEFFERSON AL-
637 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON COUNTY
UNTIL 700 AM CDT...

AT 636 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OAK GROVE...OR 11 MILES WEST OF HUEYTOWN...MOVING
SOUTHEAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  HUEYTOWN...
  BESSEMER...
  FAIRFIELD...
  OAK GROVE...
  SYLVAN SPRINGS...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3348 8687 3327 8703 3346 8732 3349 8731
      3348 8729 3350 8729 3350 8726 3352 8728
      3353 8727 3352 8725 3354 8724 3355 8719
      3359 8720 3361 8717
TIME...MOT...LOC 1137Z 302DEG 8KT 3349 8718
Special weather statement, Jul 2, 7:04 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 AM CDT MON JUL 2 2012

ALZ015-021245-
WALKER AL-
704 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALKER COUNTY UNTIL 745
AM CDT...

AT 700 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR OAKMAN...OR 10 MILES SOUTHWEST OF CORDOVA...MOVING
SOUTHEAST AT 10 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CORDOVA...
  PARRISH...
  GORGAS...
  GORGAS STEAM PLANT...
  BELOIT...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3369 8706 3366 8706 3365 8709 3363 8710
      3363 8714 3360 8720 3357 8721 3356 8719
      3351 8728 3355 8732 3358 8732 3359 8735
      3367 8742 3369 8742 3369 8745 3386 8723
TIME...MOT...LOC 1204Z 309DEG 7KT 3370 8734
Special weather statement, Jul 2, 7:10 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
710 AM CDT MON JUL 2 2012

ALZ024-021300-
JEFFERSON AL-
710 AM CDT MON JUL 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 800 AM
CDT...

AT 706 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KETONA LAKES TO OAK
GROVE...AND MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  BIRMINGHAM...
  HUEYTOWN...
  FAIRFIELD...
  TRUSSVILLE...
  IRONDALE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3356 8655 3352 8663 3347 8667 3342 8675
      3340 8675 3332 8716 3347 8733 3350 8726
      3353 8727 3351 8725 3355 8719 3360 8720
      3363 8710 3366 8709 3372 8653
TIME...MOT...LOC 1210Z 284DEG 9KT 3360 8671 3347 8709

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:02 PM CDTSevere Thunderstorm WarningBMXCherokee, Etowah43 min
Jul 1, 7:44 PM CDTSpecial Weather StatementBMXCherokee46 min
Jul 1, 10:31 PM CDTSpecial Weather StatementBMXRussell44 min
Jul 1, 11:21 PM CDTSpecial Weather StatementBMXBarbour39 min
Jul 2, 12:00 AM CDTSpecial Weather StatementBMXBarbour30 min
Jul 2, 12:29 AM CDTSpecial Weather StatementBMXBarbour, Pike46 min
Jul 2, 1:34 AM CDTSpecial Weather StatementBMXBarbour26 min
Jul 2, 1:58 AM CDTSpecial Weather StatementBMXBarbour62 min
Jul 2, 2:48 AM CDTSpecial Weather StatementBMXBullock42 min
Jul 2, 3:34 AM CDTAreal Flood AdvisoryBMXBarbour, Bullock, Montgomery, Pike3 hr
Jul 2, 3:39 AM CDTSpecial Weather StatementBMXBullock51 min
Jul 2, 3:47 AM CDTSpecial Weather StatementBMXClay28 min
Jul 2, 4:15 AM CDTSpecial Weather StatementBMXClay45 min
Jul 2, 4:59 AM CDTSpecial Weather StatementBMXRandolph, St. Clair61 min
Jul 2, 5:28 AM CDTAreal Flood AdvisoryBMXCalhoun, Clay, Cleburne, Randolph, Talladega3 hr
Jul 2, 5:34 AM CDTSevere Thunderstorm WarningBMXSt. Clair26 min
Jul 2, 5:52 AM CDTSpecial Weather StatementBMXChambers53 min
Jul 2, 5:54 AM CDTSpecial Weather StatementBMXCleburne36 min
Jul 2, 6:00 AM CDTSevere Thunderstorm WarningBMXCalhoun, Etowah, St. Clair30 min
Jul 2, 6:37 AM CDTSpecial Weather StatementBMXJefferson23 min
Jul 2, 7:04 AM CDTSpecial Weather StatementBMXWalker41 min
Jul 2, 7:10 AM CDTSpecial Weather StatementBMXJefferson50 min
Jul 2, 7:35 AM CDTAreal Flood AdvisoryBMXJefferson3 hr
Jul 2, 7:44 AM CDTSpecial Weather StatementBMXJefferson46 min
Jul 2, 8:05 AM CDTSpecial Weather StatementBMXWinston40 min
Jul 2, 8:32 AM CDTAreal Flood AdvisoryBMXWalker3 hr
Jul 2, 9:01 AM CDTSpecial Weather StatementBMXWinston44 min
Jul 2, 9:24 AM CDTAreal Flood AdvisoryBMXWinston3 hr
Jul 2, 10:46 AM CDTSpecial Weather StatementBMXPerry44 min
Jul 2, 11:15 AM CDTSevere Thunderstorm WarningBMXPerry25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.